Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 187634, 23 pages
http://dx.doi.org/10.1155/2012/187634
Research Article

The Finite Volume Formulation for 2D Second-Order Elliptic Problems with Discontinuous Diffusion/Dispersion Coefficients

Dipartimento di Economia e Ingegneria Agraria, Forestale e Ambientale (DEIAFA) Sez. Idraulica, Via Leonardo da Vinci 44, 10095 Grugliasco, Italy

Received 18 July 2011; Revised 2 November 2011; Accepted 17 November 2011

Academic Editor: Moran Wang

Copyright © 2012 Stefano Ferraris et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Eymard, T. Gallouët, and R. Herbin, “Finite volume methods,” in Handbook of Numerical Analysis, vol. 7, pp. 713–1020, North-Holland, Amsterdam, The Netherlands, 2000. View at Google Scholar · View at Zentralblatt MATH
  2. Y. Coudière, Analyse de schémas volumes finis sur maillages non structurés pour des problèmes linéaires hyperboliques et elliptiques, Ph.D. thesis, Universitè “P. Sabatier” de Toulouse, Toulouse, France, 1999.
  3. Y. Coudière, J.-P. Vila, and P. Villedieu, “Convergence rate of a finite volume scheme for a two-dimensional convection-diffusion problem,” Mathematical Modelling and Numerical Analysis, vol. 33, no. 3, pp. 493–516, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Y. Coudière and P. Villedieu, “Convergence rate of a finite volume scheme for the linear convection-diffusion equation on locally refined meshes,” M2AN. Mathematical Modelling and Numerical Analysis, vol. 34, no. 6, pp. 1123–1149, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. Bertolazzi and G. Manzini, “A cell-centered second-order accurate finite volume method for convection-diffusion problems on unstructured meshes,” Mathematical Models & Methods in Applied Sciences, vol. 14, no. 8, pp. 1235–1260, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. G. Manzini and A. Russo, “A finite volume method for advection-diffusion problems in convection-dominated regimes,” Computer Methods in Applied Mechanics and Engineering, vol. 197, no. 13–16, pp. 1242–1261, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. G. Manzini and S. Ferraris, “Mass-conservative finite volume methods on 2-D unstructured grids for the Richards' equation,” Advances in Water Resources, vol. 27, no. 12, pp. 1199–1215, 2004. View at Publisher · View at Google Scholar
  8. R. Haverkamp and M. Vauclin, “A note on estimating finite difference interblock hydraulic conductivity values for transient unsaturated flow problems,” Water Resources Research, vol. 15, no. 1, pp. 181–188, 1979. View at Google Scholar
  9. N. Varado, I. Braud, P. J. Ross, and R. Haverkamp, “Assessment of an efficient numerical solution of the 1D Richards' equation on bare soil,” Journal of Hydrology, vol. 323, no. 1–4, pp. 244–257, 2006. View at Publisher · View at Google Scholar
  10. N. Romano, B. Brunone, and A. Santini, “Numerical analysis of one-dimensional unsaturated flow in layered soils,” Advances in Water Resources, vol. 21, no. 4, pp. 315–324, 1998. View at Google Scholar
  11. J. M. Gastó, J. Grifoll, and Y. Cohen, “Estimation of internodal permeabilities for numerical simulation of unsaturated flows,” Water Resources Research, vol. 38, no. 12, pp. 621–6210, 2002. View at Google Scholar
  12. A. Szymkiewicz and R. Helmig, “Comparison of conductivity averaging methods for one-dimensional unsaturated flow in layered soils,” Advances in Water Resources, vol. 34, no. 8, pp. 1012–1025, 2011. View at Publisher · View at Google Scholar
  13. P. Berg, “Long-term simulation of water movement in soils using mass-conserving procedures,” Advances in Water Resources, vol. 22, no. 5, pp. 419–430, 1999. View at Publisher · View at Google Scholar
  14. F. Chen and L. Ren, “Application of the finite difference heterogeneous multiscale method to the Richards' equation,” Water Resources Research, vol. 44, no. 7, article W07413, 2008. View at Publisher · View at Google Scholar
  15. L. Li, H. Zhou, and J. J. Gómez-Hernández J. Jaime, “A comparative study of three-dimensional hydraulic conductivity upscaling at the macro-dispersion experiment (MADE) site, Columbus Air Force Base, Mississippi (USA),” Journal of Hydrology, vol. 404, no. 3-4, pp. 278–293, 2011. View at Publisher · View at Google Scholar
  16. W. E and B. Engquist, “The heterogeneous multiscale methods,” Communications in Mathematical Sciences, vol. 1, no. 1, pp. 87–132, 2003. View at Google Scholar · View at Zentralblatt MATH
  17. Y. Efendiev and T. Y. Hou, Multiscale Finite Element Methods. Theory and Applications, vol. 4, Springer, New York, NY, USA, 2009.
  18. I. Babuška, “Solution of interface problems by homogenization—I, II,” SIAM Journal on Mathematical Analysis, vol. 7, no. 5, pp. 603–634, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. I. Babuška, “Homogenization and its application. Mathematical and computational problems,” in Numerical Solution of Partial Differential Equations III, B. Hubbard, Ed., pp. 89–116, Academic Press, New York, NY, USA, 1976. View at Google Scholar · View at Zentralblatt MATH
  20. I. Babuška, “Solution of interface problems by homogenization—III,” SIAM Journal on Mathematical Analysis, vol. 8, no. 6, pp. 923–937, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. L. J. Durlofsky, Y. Efendiev, and V. Ginting, “An adaptive localglobal multiscale finite volume element method for two-phase flow simulations,” Advances in Water Resources, vol. 30, pp. 576–588, 2007. View at Google Scholar
  22. P. Dostert, Y. Efendiev, and B. Mohanty, “Efficient uncertainty quantification techniques for Richards’ equation,” Advances in Water Resources, vol. 32, pp. 329–339, 2009. View at Google Scholar
  23. L. Bergamaschi, S. Mantica, and G. Manzini, “A mixed finite element—finite volume formulation of the black-oil model,” SIAM Journal on Scientific Computing, vol. 20, no. 3, pp. 970–997, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. C. Gallo and G. Manzini, “2-D numerical modeling of bioremediation in heterogeneous saturated soils,” Transport in Porous Media, vol. 31, no. 1, pp. 67–88, 1998. View at Google Scholar
  25. C. Gallo and G. Manzini, “A mixed finite element finite volume approach for solving biodegradation transport in groundwater,” International Journal for Numerical Methods in Fluids, vol. 26, no. 5, pp. 533–556, 1998. View at Google Scholar
  26. C. Gallo and G. Manzini, “A fully coupled numerical model for two-phase flow with contaminant transport biodegradation kinetics,” Communications in Numerical Methods in Engineering, vol. 17, no. 5, pp. 325–336, 2001. View at Publisher · View at Google Scholar
  27. L. Beirão da Veiga, V. Gyrya, K. Lipnikov, and G. Manzini, “Mimetic finite difference method for the Stokes problem on polygonal meshes,” Journal of Computational Physics, vol. 228, no. 19, pp. 7215–7232, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. A. Bouziani and I. Mounir, “On the solvability of a class of reaction-diffusion systems,” Mathematical Problems in Engineering, vol. 2006, Article ID 47061, 15 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. A. Cangiani and G. Manzini, “Flux reconstruction and solution post-processing in mimetic finite difference methods,” Computer Methods in Applied Mechanics and Engineering, vol. 197, no. 9–12, pp. 933–945, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. W. Correa de Oliveira Casaca and M. Boaventura, “A decomposition and noise removal method combining diffusion equation and wave atoms for textured images,” Mathematical Problems in Engineering, vol. 2010, Article ID 764639, 20 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. M. Dehghan, “On the numerical solution of the diffusion equation with a nonlocal boundary condition,” Mathematical Problems in Engineering, vol. 2003, no. 2, pp. 81–92, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. S. Hu, Z. Liao, D. Sun, and W. Chen, “A numerical method for preserving curve edges in nonlinear anisotropic smoothing,” Mathematical Problems in Engineering, vol. 2011, Article ID 186507, 14 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. Z. Liao, S. Hu, D. Sun, and W. Chen, “Enclosed Laplacian operator of nonlinear anisotropic diffusion to preserve singularities and delete isolated points in image smoothing,” Mathematical Problems in Engineering, vol. 2011, Article ID 749456, 15 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. R. J. Moitsheki, “Transient heat diffusion with temperature-dependent conductivity and time-dependent heat transfer coefficient,” Mathematical Problems in Engineering, vol. 2008, Article ID 347568, 9 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. N. P. Moshkin and D. Yambangwai, “On numerical solution of the incompressible Navier-Stokes equations with static or total pressure specified on boundaries,” Mathematical Problems in Engineering, vol. 2009, Article ID 372703, 26 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. W. Wenquan, Z. Lixiang, Y. Yan, and G. Yakun, “Finite element analysis of turbulent flows using les and dynamic subgridscale models in complex geometries,” Mathematical Problems in Engineering, vol. 2011, Article ID 712372, 20 pages, 2011. View at Publisher · View at Google Scholar
  37. J. Yu, Y. Yang, and A. Campo, “Approximate solution of the nonlinear heat conduction equation in a semi-infinite domain,” Mathematical Problems in Engineering, vol. 2010, Article ID 421657, 24 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. Y. Zheng and Z. Zhao, “A fully discrete Galerkin method for a nonlinear space-fractional diffusion equation,” Mathematical Problems in Engineering, vol. 2011, Article ID 171620, 20 pages, 2011. View at Publisher · View at Google Scholar
  39. P. Grisvard, Elliptic Problems in Nonsmooth Domains, vol. 24, Pitman, Boston, Mass, USA, 1985.
  40. E. Bertolazzi and G. Manzini, “A second-order maximum principle preserving finite volume method for steady convection-diffusion problems,” SIAM Journal on Numerical Analysis, vol. 43, no. 5, pp. 2172–2199, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. E. Bertolazzi and G. Manzini, “On vertex reconstructions for cell-centered finite volume approximations of 2D anisotropic diffusion problems,” Mathematical Models & Methods in Applied Sciences, vol. 17, no. 1, pp. 1–32, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. G. Manzini and M. Putti, “Mesh locking effects in the finite volume solution of 2-D anisotropic diffusion equations,” Journal of Computational Physics, vol. 220, no. 2, pp. 751–771, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  43. G. P. Leonardi, F. Paronetto, and M. Putti, “Effective anisotropy tensor for the numerical solution of flow problems in heterogeneous porous media,” in Proceedings of the CMWR 16th International Conference, Copenhagen, Denmark, 2006.
  44. M. Quintard and S. Whitaker, “Single-phase flow in porous media: effect of local heterogeneities,” Journal de Mecanique Theorique et Appliquee, vol. 6, no. 5, pp. 691–726, 1987. View at Google Scholar
  45. L. Tartar, “Estimations fines des coefficients homogénéisés,” in Ennio De Giorgi Colloquium, vol. 125, pp. 168–187, Pitman, Boston, Mass, USA, 1985. View at Google Scholar · View at Zentralblatt MATH
  46. R. Eymard, G. Henri, R. Herbin, R. Klofkorn, and G. Manzini, “3D Benchmark on discretizations schemes for anisotropic diffusion problems on general grids,” in Finite Volumes for Complex Applications VI, Problems and Perspectives, J. Fort, J. Furst, J. Halama, R. Herbin, and F. Hubert, Eds., vol. 2, pp. 95–130, Springer, 2011. View at Google Scholar
  47. L. Beirão da Veiga and G. Manzini, “A higher-order formulation of the mimetic finite difference method,” SIAM Journal on Scientific Computing, vol. 31, no. 1, pp. 732–760, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH